Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

Request Permissions   Purchase Content 
 

 

Smoothness of the truncated display functor


Author: Eike Lau
Journal: J. Amer. Math. Soc. 26 (2013), 129-165
MSC (2010): Primary 14F30, 14L05
Published electronically: June 28, 2012
MathSciNet review: 2983008
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that to every $ p$-divisible group over a $ p$-adic ring one can associate a display by crystalline Dieudonné theory. For an appropriate notion of truncated displays, this induces a functor from truncated Barsotti-Tate groups to truncated displays, which is a smooth morphism of smooth algebraic stacks. As an application we obtain a new proof of the equivalence between infinitesimal $ p$-divisible groups and nilpotent displays over $ p$-adic rings, and a new proof of the equivalence due to Berthelot and Gabber between commutative finite flat group schemes of $ p$-power order and Dieudonné modules over perfect rings.


References [Enhancements On Off] (What's this?)

  • [Be] Pierre Berthelot, Théorie de Dieudonné sur un anneau de valuation parfait, Ann. Sci. École Norm. Sup. (4) 13 (1980), no. 2, 225–268 (French). MR 584086
  • [BBM] Pierre Berthelot, Lawrence Breen, and William Messing, Théorie de Dieudonné cristalline. II, Lecture Notes in Mathematics, vol. 930, Springer-Verlag, Berlin, 1982 (French). MR 667344
  • [BM] Pierre Berthelot and William Messing, Théorie de Dieudonné cristalline. III. Théorèmes d’équivalence et de pleine fidélité, The Grothendieck Festschrift, Vol. I, Progr. Math., vol. 86, Birkhäuser Boston, Boston, MA, 1990, pp. 173–247 (French). MR 1086886
  • [Bü] O. Bültel: PEL modulispaces without $ \mathbb{C}$-valued points. arxiv.org:0808.4091.
  • [G1] A. Grothendieck, Groupes de Barsotti-Tate et cristaux, Actes du Congrès International des Mathématiciens (Nice, 1970) Gauthier-Villars, Paris, 1971, pp. 431–436 (French). MR 0578496
  • [G2] Alexandre Grothendieck, Groupes de Barsotti-Tate et cristaux de Dieudonné, Les Presses de l’Université de Montréal, Montreal, Que., 1974 (French). Séminaire de Mathématiques Supérieures, No. 45 (Été, 1970). MR 0417192
  • [Il1] Luc Illusie, Complexe cotangent et déformations. I, Lecture Notes in Mathematics, Vol. 239, Springer-Verlag, Berlin-New York, 1971 (French). MR 0491680
  • [Il2] Luc Illusie, Déformations de groupes de Barsotti-Tate (d’après A. Grothendieck), Astérisque 127 (1985), 151–198 (French). Seminar on arithmetic bundles: the Mordell conjecture (Paris, 1983/84). MR 801922
  • [Ka] Nicholas M. Katz, Slope filtration of 𝐹-crystals, Journées de Géométrie Algébrique de Rennes (Rennes, 1978) Astérisque, vol. 63, Soc. Math. France, Paris, 1979, pp. 113–163. MR 563463
  • [Ki] Mark Kisin, Crystalline representations and 𝐹-crystals, Algebraic geometry and number theory, Progr. Math., vol. 253, Birkhäuser Boston, Boston, MA, 2006, pp. 459–496. MR 2263197, 10.1007/978-0-8176-4532-8_7
  • [LZ] Andreas Langer and Thomas Zink, De Rham-Witt cohomology for a proper and smooth morphism, J. Inst. Math. Jussieu 3 (2004), no. 2, 231–314. MR 2055710, 10.1017/S1474748004000088
  • [La1] Eike Lau, Displays and formal 𝑝-divisible groups, Invent. Math. 171 (2008), no. 3, 617–628. MR 2372808, 10.1007/s00222-007-0090-x
  • [La2] Eike Lau, Frames and finite group schemes over complete regular local rings, Doc. Math. 15 (2010), 545–569. MR 2679066
  • [La3] E. Lau: Relations between crystalline Dieudonné theory and Dieudonné displays. arxiv.org:1006.2720
  • [Ma] Hideyuki Matsumura, Commutative ring theory, Cambridge Studies in Advanced Mathematics, vol. 8, Cambridge University Press, Cambridge, 1986. Translated from the Japanese by M. Reid. MR 879273
  • [Me1] William Messing, The crystals associated to Barsotti-Tate groups: with applications to abelian schemes, Lecture Notes in Mathematics, Vol. 264, Springer-Verlag, Berlin-New York, 1972. MR 0347836
  • [Me2] William Messing, Travaux de Zink, Astérisque 311 (2007), Exp. No. 964, ix, 341–364. Séminaire Bourbaki. Vol. 2005/2006. MR 2359049
  • [NVW] Marc-Hubert Nicole, Adrian Vasiu, and Torsten Wedhorn, Purity of level 𝑚 stratifications, Ann. Sci. Éc. Norm. Supér. (4) 43 (2010), no. 6, 925–955 (English, with English and French summaries). MR 2778452
  • [O1] Frans Oort, Newton polygons and formal groups: conjectures by Manin and Grothendieck, Ann. of Math. (2) 152 (2000), no. 1, 183–206. MR 1792294, 10.2307/2661381
  • [Po] Dorin Popescu, General Néron desingularization and approximation, Nagoya Math. J. 104 (1986), 85–115. MR 868439
  • [RZ] M. Rapoport and Th. Zink, Period spaces for 𝑝-divisible groups, Annals of Mathematics Studies, vol. 141, Princeton University Press, Princeton, NJ, 1996. MR 1393439
  • [Sw] Richard G. Swan, Néron-Popescu desingularization, Algebra and geometry (Taipei, 1995) Lect. Algebra Geom., vol. 2, Int. Press, Cambridge, MA, 1998, pp. 135–192. MR 1697953
  • [Va] Paolo Valabrega, A few theorems on completion of excellent rings, Nagoya Math. J. 61 (1976), 127–133. MR 0407007
  • [W] Torsten Wedhorn, The dimension of Oort strata of Shimura varieties of PEL-type, Moduli of abelian varieties (Texel Island, 1999) Progr. Math., vol. 195, Birkhäuser, Basel, 2001, pp. 441–471. MR 1827029
  • [Zi1] Thomas Zink, The display of a formal 𝑝-divisible group, Astérisque 278 (2002), 127–248. Cohomologies 𝑝-adiques et applications arithmétiques, I. MR 1922825

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2010): 14F30, 14L05

Retrieve articles in all journals with MSC (2010): 14F30, 14L05


Additional Information

Eike Lau
Affiliation: Institut für Mathematik, Universität Paderborn, D-33098 Paderborn, Germany
Email: elau@math.upb.de

DOI: https://doi.org/10.1090/S0894-0347-2012-00744-9
Received by editor(s): September 5, 2011
Received by editor(s) in revised form: May 25, 2012
Published electronically: June 28, 2012
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.